A Caltech Library Service

A toroidal solution of the vacuum Einstein field equations

Thorne, Kip S. (1975) A toroidal solution of the vacuum Einstein field equations. Journal of Mathematical Physics, 16 (9). pp. 1860-1865. ISSN 0022-2488.

See Usage Policy.


Use this Persistent URL to link to this item:


This paper presents a new solution to the vacuum Einstein field equations for the static external gravitational field of a toroidal singularity. This solution is unique among known toroidal solutions in that the singularity is locally cylindrically symmetric; near it the spacetime geometry becomes that of an infinite line mass ("Levi-Civita metric").

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1975 American Institute of Physics. Received 6 May 1975. For helpful discussions I wish to thank Dieter Brill, Achilles Papapetrou, and John A. Wheeler.
Issue or Number:9
Record Number:CaltechAUTHORS:THOjmp75
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:10778
Deposited By: Tony Diaz
Deposited On:10 Jun 2008
Last Modified:03 Oct 2019 00:12

Repository Staff Only: item control page